Flood, Charlton
- When
- June 25, 12:55 PM EST
- Where
- Charlton forecast zone
- Reported by
- TRAINED SPOTTER
Trained spotter reported flooding in downtown Folkston. Highway 40 at 3rd Street and US-1 at US-301 were all underwater.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trained spotter reported flooding in downtown Folkston. Highway 40 at 3rd Street and US-1 at US-301 were all underwater. There was standing water in many yards and ditches were filled to capacity. The area had approximately 6 inches of rainfall in 3 hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 25, 8:30 AM EST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT SAT JUN 25 2005 .UPDATE (930AM)...NOT MUCH HAS CHANGED PAST COUPLE OF HOURS AS STRONG SHORTWAVE/VORTICITY MAXIMUM LIES JUST ALONG THE FL/GA BORDER WITH GUD LIFT/POSITIVE VORT ADVECTION ACRS SERN GA...AND SUBSIDENCE AND MID/UPPER LEVEL DRYING ACRS NE FL. THIS WILL CONTINUE THROUGH THE AFTERNOON HOURS WITH NUMEROUS/WIDESPREAD SHOWER/ISOLD TSTM COVERAGE ACRS SERN GA...WHILE NERN FL WILL CONTINUE WITH ISOLD SHOWER ACTIVITY UNTIL SCTD SHOWER/TSTM ACTIVITY TRIES TO REDEVELOP WITH SOME SURFACE HEATING THIS AFTERNOON...ALTHOUGH SUBSIDENCE IS PROVIDING A FAIRLY GUD CAP...AND IT MAY NOT BE ABLE TO BE OVERCOME UNLESS TEMPS GET INTO THE MID 80S. .MARINE...AT THE SURFACE...BROAD SFC LOW DEVELOPMENT HAS TAKEN PLACE ALONG THE FL EAST COAST...AND HAS BECOME ELONGATED NORTH AND SOUTH MORE LIKE AN INVERTED TROF AND HAS WEAKENED PRES GRADIENT S OF ST AUGUSTINE...AND WITH MODEL TRENDS ALLOWING THIS FEATURE TO MOVE SLOWLY NORTHWARD WITH TIME THIS AFTERNOON...WILL DROP FLAGS SOUTH OF SGJ AND HOLD WITH SCEC LEVELS OF 4-6 FT SEAS...WHILE NORTH OF SGJ...SCA CONDS CONTINUE WITH 5-8 FT SEAS AND WINDS ARE NEAR SCA LEVELS OF 20 KNOTS ACRS THE SERN GA WATERS...WITH MAINLY HIGHER GUSTS IN EMBEDDED CONVECTION OFF THE GA COAST. HESS && .UPDATE (8AM)...LARGE AREA OF SUBSIDENCE AND DRYING IN THE MID/UPPER LEVELS PUSHING NORTHWARD UP THE FLORIDA PENINSULA HAS ALMOST ENDED PCPN S OF I-10...WHILE A LARGE AREA OF OCCASIONAL LIGHT/MODERATE RAIN CONTINUES ACRS SERN GA. HAVE UPDATED ZFP TO REFLECT THIS AND HAVE WORDED ONLY ISOLD SHOWERS THIS MORNING ACRS NE FL...WITH A RETURN TO SCTD SHOWERS/TSTMS THIS AFTERNOON UNDER PARTLY CLOUDY SKIES AND SOME SURFACE HEATING. HESS && .SHORT TERM...ELONGATED TROPICAL WAVE NOTED OFFSHORE SOUTHEAST FLORIDA AND INTO THE NORTHERN BAHAMAS. STRONG SURFACE RIDGE CONTINUES WELL TO THE NORTH. BROAD UPPER LOW CURRENTLY EXTENDS FROM THE NORTHEAST GULF OF MEXICO ACROSS NORTH FLORIDA AND INTO THE ATLANTIC...WITH SEVERAL VORT LOBES ROTATING AROUND THE EASTERN SIDE OF THIS FEATURE. IN FACT...ONE OF THESE VORT LOBES IS CURRENTLY ADVANCING NORTH ACROSS JAX CWA. THIS VORT LOBE COUPLED WITH DEEP LAYER MOISTURE AND INCREASED LOW-LEVEL LIFT...COMPLIMENTS OF MOISTURE FLUX CONVERGENCE AND ISENTROPIC LIFTING...IS ENABLING WIDESPREAD RAINS TO DEVELOP OVER THE COASTAL WATERS EXTENDING INLAND SEVERAL COUNTIES. GREATEST RAIN CHANCES THROUGH THE SHORT-TERM WILL OCCUR TODAY AS DEEP LAYER MOISTURE HOLDS OVER THE AREA WHILE MYRIAD LIFTING MECHANISMS IMPACT THE REGION. RAIN CHANCES BEGIN TO DECREASE LATE THIS AFTERNOON FROM THE SOUTH AS AFOREMENTIONED UPPER LOW LIFTS NORTH-NORTHWEST...WHILE TROPICAL WAVE SPLITS INTO TWO PIECES...ONE PIECE TRACKING NORTH OVER THE ATLANTIC WATERS...WITH SECONDARY AND WEAKER PIECE ADVANCING NORTHWEST WHILE MOVING INLAND OVER THE FLORIDA PENINSULA. THE PROGRESSION OF THESE FEATURES WILL SHIFT MOISTURE GRADIENT NORTHWARD. TIGHT EASTERLY GRADIENT WILL HOLD OVER THE AREA TODAY WITH BREEZY CONDITIONS POSSIBLE...ESPECIALLY COASTAL COUNTIES. BY MIDNIGHT TONIGHT...BROAD UPPER LOW IS FORECAST TO POSITION FROM THE FLORIDA PANHANDLE NORTHEAST TO THE MIDDLE ATLANTIC REGION...WHILE NEGATIVE VORTICITY ADVECTION (NVA) WORKS INTO JAX CWA FROM THE SOUTH. BEST RAIN CHANCES TONIGHT WILL EXIST ACROSS SOUTHEAST GEORGIA. BY SUNDAY...UPPER LOW WILL HAVE RETREATED WELL TO THE WEST WITH SUBTROPICAL HIGH BUILDING IN FROM THE EAST. THIS SUBTROPICAL RIDGE IS THEN FORECAST TO PARK OVER THE WESTERN ATLANTIC...RIDGING WEST ACROSS THE FORECAST AREA MONDAY AND TUESDAY...RESULTING IN LOWERING RAIN CHANCES BUT MUCH WARMER DAYTIME TEMPERATURES. .LONG TERM...SOUTH TO SOUTHEAST FLOW WILL REMAIN IN PLACE FOR SEVERAL DAYS BEHIND THE EXITING TROPICAL WAVE. THIS SHOULD ALLOW FOR NEAR CLIMO COVERAGE OF AFTN SHWRS/STORMS EACH AFTERNOON WITH TEMPS NEAR CLIMO AS WELL. && .MARINE...WINDS HAVE BEEN CONSISTENTLY IN THE 15 TO 20 KNOT RANGE WITH A RECENT UPWARD TREND AT SAUF1 DUE TO CONVECTION. EXPECT ADVISORY CONDITIONS TODAY...MAINLY SUE TO SEAS...FOR ALL WATERS. WILL SPLIT NORTH AND SOUTH TO ACCOUNT FOR IMPROVING RAIN CONDITIONS TO THE SOUTH. ENTIRE PACKAGE DEPENDENT ON DEVELOPMENT OF LOW...BUT FOR NOW USED AND BLEND IN THE SHORT TERM AS MODELS HAD GOOD AGREEMENT AND KEPT NORTHEAST FLOW IN A LITTLE LONER PER THE NAM LATER IN THE PERIOD. TIDES HAVE BEEN RUNNING CLOSE TO A HALF A FOOT ABOVE PREDICTED VALUES WHICH PUTS A FEW SITES CLOSE TO MINOR BEACH EROSION CRITERIA. HIGHEST OF THE TIDES FOR A WHILE HAS PASSED AND WILL FOREGO ANY HIGH SURF ADVISORIES AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... AMG 85 69 89 71 / 70 60 50 30 SSI 82 75 87 75 / 90 60 40 20 JAX 83 72 89 72 / 90 50 40 20 SGJ 83 75 88 75 / 70 50 40 20 GNV 86 70 90 71 / 60 40 40 20 OCF 87 70 91 72 / 60 30 40 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...SMALL CRAFT ADVISORY OUT 60 NM NORTH OF ST AUGUSTINE. GA...SMALL CRAFT ADVISORY OUT 60 NM. && PUBLIC...ZAPPE MARINE/FIRE WX...DEESE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 526 AM EDT SAT JUN 25 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 526 AM EDT SAT JUN 25 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...LOCALLY HEAVY RAINFALL POSSIBLE... ...HIGH RISK OF RIP CURRENTS AT AREA BEACHES... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PIVOT NORTH ACROSS THE AREA TODAY. LOCALLY HEAVY RAINFALL WILL CONTINUE...ESPECIALLY ACROSS SOUTHEAST GEORGIA AND COASTAL NORTHEAST FLORIDA...WHERE ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE. THERE IS A HIGH RISK OF RIP CURRENTS TODAY AT AREA BEACHES. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILS. A RIVER FLOOD WARNING CONTINUES FOR THE SANTA FE RIVER. PLEASE REFER TO LATEST FLOOD STATEMENT FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE WILL BE AN ABOVE NORMAL RISK OF RIP CURRENTS SUNDAY AND CONTINUING INTO EARLY NEXT WEEK. PLEASE REFER TO THE LATEST SURF ZONE FORECAST. .SPOTTER INFORMATION STATEMENT... WHILE NO SEVERE WEATHER IS EXPECTED...SPOTTERS SHOULD BE ON THE ALERT FOR THE POSSIBILITY OF SHOWERS AND STORMS PRODUCING LOWLAND FLOODING IN SOME AREAS. PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZAPPE
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453869.